Illinois, 2016

High Wind in Illinois, April 2, 2016

April 2, 2016 · NWS LOT · 8 events in 8 counties and zones

A strong low pressure system quickly moved across the Western Great Lakes on April 2nd producing a large pressure change that resulted in strong winds gusting between 50 and 60 mph during the late morning and early afternoon. Numerous tree limbs were blown down along with some small trees uprooted.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A strong low pressure system quickly moved across the Western Great Lakes on April 2nd producing a large pressure change that resulted in strong winds gusting between 50 and 60 mph during the late morning and early afternoon. Numerous tree limbs were blown down along with some small trees uprooted. Wind gusts were measured to 60 mph in Pontiac and to 59 mph in Peru, Libertyville and near Chicago Midway Airport. Shingles were blown off houses in Channahon. Utility poles were blown down in Batavia and shingles were blown off a roof in North Aurora. In addition to the strong winds, numerous snow squalls moved across the area, some of the strongest produced near zero visibility and thundersnow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 2, 9:19 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Apr 2, 9:19 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE, IL
1019 AM CDT SAT APR 2 2016

.UPDATE...
1014 AM CDT

AN INITIAL BAND OF MODERATE TO BRIEFLY HEAVY SNOW SHOWERS SHIFTED
EAST OVER THE AREA EARLY THIS MORNING IN ASSOCIATION WITH THE WARM
AIR ADVECTION WING OF THE CLIPPER SYSTEM...CURRENTLY SHIFTING
SOUTHEAST OVER EASTERN WISCONSIN. HOWEVER...WE ARE NOT DONE...STRONG
NORTHWEST WINDS...GUSTING AT LEAST BRIEFLY INTO THE 45 TO 50 KT
RANGE IS LIKELY INITIALLY BEHIND THE FRONT...ALONG WITH ANOTHER
PERIOD OF SNOW SHOWERS INTO THIS AFTERNOON.

A STRONG COLD FRONT IS CURRENTLY SHIFTING OVER THE WESTERN CWA AT
THIS TIME...WITH VERY STRONG PRESSURE RISES (6MB/3HR)...AND THIS IS
RESULTING IN WIND GUSTS INITIALLY BEHIND THE FRONT GUSTING UP CLOSE
TO 50 KT. WHILE IT IS POSSIBLE THAT A FEW SITES OVER NORTHERN
ILLINOIS COULD GUST CLOSE TO THIS MAGNITUDE WITHIN THE NEXT COUPLE
HOURS...THESE VERY HIGH GUSTS WILL BE VERY SHORT LIVED...AND SHOULD
SETTLE MORE INTO THE 40 TO 45 KT RANGE FOR THE REMAINDER OF THE
AFTERNOON. FOR THIS REASON...WE PLAN TO HOLD WITH THE CURRENT
ADVISORY WITH MENTION OF UP TO 55 MPH GUSTS.

IT ALSO APPEARS THAT MORE CONVECTIVE SNOW SHOWERS WILL DEVELOP
SOUTHWARD OVER PORTIONS OF NORTHEASTERN ILLINOIS AND NORTHWESTERN
INDIANA BY MIDDAY AS WHAT LOOKS TO BE A SECONDARY SURFACE FRONTAL
TROUGH DROPS SOUTHWARD OVER THE AREA. GIVEN THAT LAPSE RATES ARE
EXPECTED TO BE VERY IMPRESSIVE INTO THIS AFTERNOON...THERE COULD BE
SOME BRIEF PERIODS OF HEAVY SNOW...POSSIBLY BEING ACCOMPANIED BY
GRAUPEL AND A RUMBLE OF THUNDER. FOR THIS REASON...THERE COULD BE
SOME MINOR ACCUMULATIONS ON GRASSY AREAS UP AROUND A HALF IN OR SO
OVER SMALL PORTIONS OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
BECAUSE THE SNOW WILL BE CONVECTIVE AND SHOWERY IN NATURE...THE
HEAVY SNOW SHOULD NOT LAST IN ANY GIVEN LOCATION VERY LONG...THUS
LIMITING ACCUMULATION POTENTIAL. IT IS ALSO UNLIKELY ANY
ACCUMULATION WILL OCCUR ON ROADS...THOUGH SHARPLY REDUCED
VISIBILITIES COULD MAKE TRAVEL HAZARDOUS. THIS ACTIVITY WILL ABATE
BY ACROSS THE AREA BY EARLY THIS EVENING.

KJB

&&

.SHORT TERM...
307 AM CDT

THROUGH SUNDAY NIGHT...

VERY WINDY CONDITIONS WITH SOME WINTRY PRECIP CLIPPING THE
NORTHEASTERN PORTIONS OF THE FORECAST AREA WILL BE THE MAIN
FORECAST CHALLENGES FOR TODAY. MOSTLY CLEAR SKIES WITH
TEMPERATURES IN THE LOW 30S ARE IN PLACE ACROSS NORTHERN ILLINOIS
AND NORTHWEST INDIANA EARLY THIS MORNING WHILE LOW PRESSURE IS
CENTERED ACROSS NORTHERN MINNESOTA. THE LOW IS PROGGED TO MOVE
SOUTHEAST INTO LOWER MICHIGAN THIS AFTERNOON. AS THIS
HAPPENS...WINDS WILL TURN NORTHWESTERLY OVER THE CWA WITH COLD AIR
ADVECTION HELPING TO STEEPEN LOW LEVEL LAPSE RATES. THE
COMBINATION OF A TIGHT PRESSURE GRADIENT AND STRONG SURFACE
PRESSURE RISES BEHIND THE FAST MOVING LOW WILL RESULT IN STRONG
AND GUSTY WINDS ACROSS THE REGION. FORECAST SOUNDINGS SHOW WINDS
NEAR THE TOP OF THE MIXED LAYER IN EXCESS OF 50 KT WITH MEAN MIXED
LAYER WINDS OF AROUND 40-45 KT. THESE WINDS SHOULD BE ABLE TO
EASILY MIX DOWN TO THE SURFACE TODAY AND A HIGH END WIND ADVISORY
WILL GO INTO EFFECT 9 AM CDT THIS MORNING AND CONTINUE THROUGH
AROUND SUNSET. WHILE LITTLE MOISTURE IS IN PLACE WITH THIS
SYSTEM...THE STEEPENING LOW LEVEL LAPSE RATES WILL RESULT IN SOME
DIURNAL INSTABILITY WHICH WILL PRODUCE SCATTERED SHOWERS WITH THE
CHANCES INCREASING AS YOU HEAD NORTHEAST. NEAR SURFACE WARM LAYER
OF ONLY AROUND 1000 FT AT ITS PEAK SHOULD ALLOW SOME SNOW TO MAKE
ITS WAY TO THE SURFACE. PARTIAL MELTING ALONG WITH WARM
SOIL/PAVEMENT TEMPS SHOULD PREVENT MUCH IN THE WAY OF ACCUMULATION
THOUGH A FEW SQUALLY SHOWERS MAY BE ABLE TO OVERCOME THIS AT LEAST
BRIEFLY.

RIDGE AXIS BUILDS ACROSS THE REGION BY LATE THIS EVENING AND IS
ALREADY EXITING EAST OF THE FORECAST AREA BY EARLY SUNDAY WITH
SOUTHWESTERLY FLOW RAMPING UP. ANOTHER LOW PRESSURE SYSTEM WILL BE
MOVING FROM THE DAKOTAS EARLY SUNDAY MORNING TO NEAR THE IL/WI
STATE LINE BY SUNDAY EVENING. STRONG PRESSURE FALLS AND AN
INCREASINGLY TIGHT GRADIENT AHEAD OF THE LOW WILL HELP DRIVE WINDS
BACK INTO/NEAR WIND ADVISORY CRITERIA ONCE AGAIN FOR SUNDAY. NOT
QUITE AS CONFIDENT IN REACHING HEADLINE CRITERIA WITH WARM
ADVECTION NOT HELPING TO MAINTAIN STEEP LOW LEVEL LAPSE RATES.
LEANING TOWARDS THE WARMER SIDE OF GUIDANCE AS FAR AS
TEMPERATURES. DO NOT ANTICIPATE CLOUDS WILL BE AN ISSUE EARLY AND
FULL APRIL SUNSHINE AND STRONG MID LEVEL WAA SHOULD HELP PUSH
TEMPS TO IF NOT WELL INTO THE 60S.

BMD

&&

.LONG TERM...
307 AM CDT

MONDAY THROUGH FRIDAY...

LOW PRESSURE WILL MOVE TO THE MID ATLANTIC COAST EARLY MONDAY WITH
THE TRAILING COLD FRONT SETTLING ALONG THE OHIO VALLEY. HIGH
PRESSURE WILL BUILD ACROSS THE UPPER MIDWEST AND GREAT LAKES AND
BRING QUIET BUT COOL WEATHER TO THE AREA MONDAY INTO TUESDAY. WITH
A MODERATE NORTHERLY BREEZE...WINDS OFF THE LAKE MONDAY WILL KEEP
TEMPERATURES ALONG THE LAKE FRONT IN THE 30S WHILE FARTHER INLAND
TEMPERATURES ONLY WARM INTO THE MID TO UPPER 40S. RIDGE AXIS IS
PROGGED TO MOVE OVERHEAD MONDAY NIGHT WHICH WILL SET FAVORABLE
RADIATIONAL COOLING CONDITIONS. EXPECT ANOTHER HARD FREEZE TO
OCCUR OVERNIGHT WITH TEMPERATURES FALLING INTO THE MID 20S.
MEANWHILE MONDAY...ANOTHER STRONG JET STREAK WILL PUSH INLAND OVER
THE PAC NW MOVING ACROSS THE NORTHERN PLAINS ON TUESDAY. SURFACE
LOW WILL DEEPEN IN RESPONSE MOVING FROM SASKATCHEWAN TUESDAY
MORNING TO MINNESOTA EARLY WEDNESDAY. OUT AHEAD OF THE LOW...MID
LEVEL WARM AIR ADVECTION WILL OVERSPREAD PORTIONS OF THE PLAINS
INTO THE UPPER MIDWEST TUESDAY INTO TUESDAY EVENING. THINK THAT WE
SHOULD PRIMARILY REMAIN DRY ON TUESDAY WITH MAINLY AN INCREASE
IN MID LEVEL CLOUD COVER...BUT FORCING WILL INCREASE FURTHER
TUESDAY EVENING AS A 60KT 900MB LOW LEVEL JET MOVES ACROSS THE
AREA RESULTING IN STRONG LOW/MID LEVEL MOISTURE CONVERGENCE ACROSS
THE FORECAST AREA. STRONG FORCING WITH SOME MODEST INSTABILITY IN
PLACE SHOULD BE ABLE TO PRODUCE WIDESPREAD SHOWERS WITH THE
POSSIBILITY OF A FEW EMBEDDED THUNDERSTORMS AS WELL. A TRAILING
COLD FRONT WILL THEN SWEEP ACROSS THE REGION EARLY WEDNESDAY
USHERING IN ANOTHER COLD AIRMASS WITH BELOW NORMAL TEMPERATURES
EXPECTED TO BE IN PLACE THROUGH THE REMAINDER OF THE WEEK.

BMD

&&

.AVIATION...
FOR THE 12Z TAFS...

PRECIP IS PUSHING INTO NORTHERN IL WITH THE 12Z TAF ISSUANCE...BUT
STILL FEEL THE BETTER TIMING FOR ARRIVAL AT TAF SITES WILL BE
CLOSER TO 13Z. THEN EXPECT THE BETTER COVERAGE TO OCCUR WITHIN THE
13-16Z WINDOW...AS THE FRONTAL BOUNDARY PUSHES EAST ACROSS THE TAF
SITES OF NORTHERN IL/NORTHWEST IN. WINDS WILL BE STEADILY
INCREASING AHEAD OF THE BOUNDARY FROM THE SOUTHWEST/WEST AND GUSTS
APPROACH 34-38KT. ONCE THE FRONTAL BOUNDARY PUSHES EAST OF THE TAF
SITES...WINDS WILL TURN NORTHWESTERLY AND INCREASE FURTHER WITH
GUSTS NEARING 40-44KT AT TIMES BY MIDDAY THROUGH THIS AFTERNOON.

SOME OF THE HI-RESOLUTION FORECAST GUIDANCE CONTINUES TO INDICATE
SOME SPOTTY SNOW SHOWERS LINGERING INTO THE AFTERNOON
HOURS...HOWEVER FEEL THAT THE COVERAGE WILL BE LIMITED AND HAVE
OPTED TO KEEP A DRY TAF BY THIS AFTERNOON. THE OTHER CHANGE THAT
WAS MADE WAS TO GO WITH LIGHT SNOW INSTEAD OF RASN...A REFLECTION
THAT WITH PRECIP ALREADY MOVING IN AND TEMPERATURES HOVERING
AROUND 32 DEGREES AND DRY AIR STILL IN PLACE...THAT ONCE PRECIP
ARRIVES IT WILL MAINLY BE LIGHT SNOW INSTEAD OF A MIX. NO
ACCUMULATION IS EXPECTED...HOWEVER WITH THE FALLING SNOW AND GUSTY
WINDS A REDUCTION OF VSBY TO AROUND 3SM AT TIMES MAY OCCUR.

BEACHLER

&&

.MARINE...
323 AM CDT

MAIN FEATURE TODAY WILL BE ON RAPIDLY INCREASING WINDS ALONG THE
SOUTH HALF OF THE LAKE...WITH GALES DEVELOPING BY LATE MORNING
FROM THE WEST AND SHIFTING NORTHWEST AS GALES APPROACH 45 KT FOR
THE ILLINOIS NEARSHORE AND NORTHWEST INDIANA NEARSHORE. THE
GRADIENT FURTHER NORTH REMAINS SLIGHTLY LESS WITH WINDS MAINLY
AROUND 30 KT...HOWEVER A FEW GALE FORCE GUSTS TO 35 KT THROUGH
THIS AFTERNOON WILL BE POSSIBLE.

THE LOW PRESSURE SYSTEM WILL QUICKLY SHIFT EAST OF LAKE MICHIGAN
BY THIS AFTERNOON...WITH A BROAD AREA OF HIGH PRESSURE STRETCHING
FROM MANTIOBA CANADA SOUTH THROUGH THE SOUTHERN PLAINS SATURDAY
NIGHT. THEN HIGH PRESSURE QUICKLY SHIFTS SOUTH SUNDAY MORNING AS
YET ANOTHER LOW PRESSURE SYSTEM DIVES SOUTHEAST FROM CENTRAL
CANADA INTO THE WESTERN GREAT LAKES REGION BY SUNDAY EVENING.
WINDS WILL BE SHIFTING TO THE SOUTHWEST AHEAD OF THIS NEXT LOW
PRESSURE SYSTEM...THEN ONCE THE LOW PASSES EAST OF LAKE MICHIGAN
WINDS SHIFT NORTHWEST/NORTH SUNDAY NIGHT. THEN ANOTHER LOW WILL
APPROACH MONDAY EVENING WITH WINDS YET AGAIN SHIFTING
SOUTH/SOUTHWEST.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 7 PM SATURDAY.

IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
     SATURDAY.

LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
     LMZ779 UNTIL 10 PM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Apr 2, 9:41 AM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1041 AM CDT SAT APR 2 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
031545-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1041 AM CDT SAT APR 2 2016 /1141 AM EDT SAT APR 2 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NORTHWEST WINDS GUSTING 45 TO 55 MPH ARE EXPECTED THROUGH THE
AFTERNOON.

SCATTERED SNOW SHOWERS ARE EXPECTED TO IMPACT PORTIONS OF
NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA THROUGH THIS
AFTERNOON. THESE SNOW SHOWERS COULD BE BRIEFLY HEAVY...REDUCING
VISIBILITIES UNDER A HALF MILE...AND POSSIBLY BE ACCOMPANIED BY AN
ISOLATED LIGHTNING STRIKE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG SOUTHWEST WINDS GUSTING TO 45 MPH ARE POSSIBLE ON SUNDAY.

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-031545-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1041 AM CDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GALES ARE LIKELY THROUGH THIS EVENING...WITH HAZARDOUS CONDITIONS
TO SMALL CRAFT CONTINUING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE ADDITIONAL PERIODS OF HAZARDOUS WIND AND WAVE
CONDITIONS TO SMALL CRAFT ON SUNDAY INTO MONDAY...AND AGAIN ON
WEDNESDAY AND THURSDAY.

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-031545-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1041 AM CDT SAT APR 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GALES ARE LIKELY MAINLY ACROSS THE SOUTHERN TWO THIRDS OF LAKE
MICHIGAN THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...MAINLY ACROSS
FAR
SOUTHERN LAKE MICHIGAN.

&&

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Apr 2, 8:35 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
935 AM CDT SAT APR 2 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
021800-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB...AURORA...
ELGIN...WHEATON...CHICAGO...OTTAWA...OSWEGO...MORRIS...JOLIET...
KANKAKEE...PONTIAC...WATSEKA...PAXTON...GARY...VALPARAISO...
MOROCCO...RENSSELAER...FOWLER
935 AM CDT SAT APR 2 2016 /1035 AM EDT SAT APR 2 2016/

...BRIEF VERY LOW VISIBILITY IN SNOW SHOWERS INTO THE AFTERNOON...

SCATTERED INTENSE SNOW SHOWERS WILL MOVE SOUTHEAST ACROSS NORTHERN
ILLINOIS AND NORTHWEST INDIANA THROUGH THIS AFTERNOON. THIS WILL
OCCUR WITH VERY STRONG NORTHWEST WINDS...WHICH WILL COMBINE WITH
THE SNOW TO CAUSE BRIEF SIGNIFICANT VISIBILITY REDUCTIONS.
VISIBILITY MAY BRIEFLY FALL UNDER ONE QUARTER MILE UNDER THE MOST
INTENSE SNOW SHOWERS. MOTORISTS SHOULD BE ALERT AND USE EXTRA
CAUTION.

RC
Local storm report, Apr 2, 9:40 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1040 AM CDT SAT APR 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 W BEACH PARK          42.42N 87.88W
04/02/2016  M0.5 INCH        LAKE               IL   COCORAHS

&&

RC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 high wind. Local standard time, as filed.

High Wind, La Salle

When
April 2, 10:30 AM CST to 1:30 PM CST
Where
La Salle forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$20,000
Reported by
AWOS
Coordinates
41.344, -88.886 (the zone’s center; the record gives no point)

High Wind, Lee

When
April 2, 10:30 AM CST to 1:30 PM CST
Where
Lee forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
41.746, -89.300 (the zone’s center; the record gives no point)

High Wind, Livingston

When
April 2, 10:30 AM CST to 1:30 PM CST
Where
Livingston forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
40.892, -88.558 (the zone’s center; the record gives no point)

High Wind, Ford

When
April 2, 10:30 AM CST to 1:30 PM CST
Where
Ford forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
40.597, -88.223 (the zone’s center; the record gives no point)

High Wind, Will

When
April 2, 10:30 AM CST to 1:30 PM CST
Where
Will forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS

High Wind, Kane

When
April 2, 10:30 AM CST to 1:30 PM CST
Where
Kane forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
41.939, -88.429 (the zone’s center; the record gives no point)

High Wind, Cook

When
April 2, 10:30 AM CST to 1:30 PM CST
Where
Cook forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS

High Wind, Lake

When
April 2, 10:30 AM CST to 1:30 PM CST
Where
Lake forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
42.349, -87.862 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617894, 617903, 617906, 617909, 724721, 724722, 724723, 724724.